Vol. 12, No. 1, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 6, 1605–1954
Issue 5, 1269–1603
Issue 4, 945–1268
Issue 3, 627–944
Issue 2, 317–625
Issue 1, 1–316

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
 
Other MSP Journals
On a boundary value problem for conically deformed thin elastic sheets

Heiner Olbermann

Vol. 12 (2019), No. 1, 245–258
Abstract

We consider a thin elastic sheet in the shape of a disk that is clamped at its boundary such that the displacement and the deformation gradient coincide with a conical deformation with no stretching there. These are the boundary conditions of a so-called “d-cone”. We define the free elastic energy as a variation of the von Kármán energy, which penalizes bending energy in Lp with p (2, 8 3) (instead of, as usual, p = 2). We prove ansatz-free upper and lower bounds for the elastic energy that scale like hp(p1), where h is the thickness of the sheet.

Keywords
thin elastic sheets, d-cone
Mathematical Subject Classification 2010
Primary: 49Q10, 74K20
Milestones
Received: 4 January 2018
Revised: 5 March 2018
Accepted: 10 April 2018
Published: 2 August 2018
Authors
Heiner Olbermann
Universität Leipzig
Leipzig
Germany